MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 METAGLENE GUIDE PIN DIA 2.5MM; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY FRANCE SAS - 3003895575 METAGLENE GUIDE PIN DIA 2.5MM; EXTREMITY INSTRUMENTS : PIN GUIDES
Model Number 2307-87-004
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this was a tsa (total shoulder arthroplasty) treating left humeral fracture on (b)(6) 2020.The surgeon placed the positioning plate (230787003) to the scapular joint as per surgical technique.But s/he was unable to insert a guide pin (230787004) into the central hole of the positioning plate in question.The surgeon manually inserted the guide pin into the joint and completed the procedure less than 30-minute surgical delay.There was no harm to the patient.The device was the first use when the issue occurred.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the complaint was received into the company with the following comment: it was reported that this was a tsa (total shoulder arthroplasty) treating left humeral fracture on (b)(6) 2020.The surgeon placed the positioning plate (230787003) to the scapular joint as per surgical technique.But s/he was unable to insert a guide pin (230787004) into the central hole of the positioning plate in question.The surgeon manually inserted the guide pin into the joint and completed the procedure less than 30-minute surgical delay.There was no harm to the patient.The device was the first use when the issue occurred.The products were returned and were forwarded onto the supplier for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combination(s).The suppliers report summarised: the dhr analysis of the batch returned show an initial conformance of this product with regards to its specification.For this batch, there was no deviation or non-conformance.The visual analysis of the returned product shows a deterioration in the central hole ø2.7.This deterioration was probably provoked by the spindle during the use of the product.Damage, marks at the entrance and exit of the ø2.7 hole.Pinning of the spindle which caused a bead of material and a reduction in the passage of the spindle.The product was initially in conformity.The non-functionality of the instrument is due to the deterioration of the hole.This analysis has not highlighted any supplier defect: the need of corrective actions is not indicated.It is stated that this was the first time the product had been used.However the lot number identified the product as five years old.The damage causing the products not to assemble was consistent with wear and tear.The full supplier report has been attached for reference.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees caused or contributed to the potential event described in this report.Corrected: d11 the previous concomitant products reported are being retracted since they were reported in error.H6 patient code: no code available (3191) used to capture the surgery prolonged and insufficient information.

Brand Name
METAGLENE GUIDE PIN DIA 2.5MM
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key9928995
Report Number1818910-2020-10248
Device Sequence Number2415820
Product Code LXH
UDI-Device Identifier10603295116455
UDI-Public10603295116455
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2307-87-004
Device Catalogue Number230787004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/13/2020
06/25/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/18/2020
06/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAGLENE GUIDE PIN DIA 2.5MM; METAGLENE POSITIONER PLATE